Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 292, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 12, 2011, 4:49 PM EDT for 6 counties in Virginia. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 12, 2011, 5:47 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Appomattox County, VA, Bedford County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:49 PM EDT | TSTM WND DMG | 5 Ene Evington, VA | A TREE WAS BLOWN DOWN ALONG COUNTY ROAD 781. |
| Jun 12, 4:56 PM EDT | TSTM WND DMG | 1 N Altavista, VA | ONE TREE BLOWN DOWN ALONG OAK RIDGE ROAD. |
| Jun 12, 4:58 PM EDT | TSTM WND DMG | 6 N Brookneal, VA | ONE TREE BLOWN DOWN ONTO A POWER LINE ALONG LEWIS FORD ROAD. |
| Jun 12, 5:02 PM EDT | HAIL 0.25 | 4 Nnw Brookneal, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WUUS51 KRNK 122049 SVRRNK VAC011-019-031-037-083-143-122215- /O.NEW.KRNK.SV.W.0292.110612T2049Z-110612T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 449 PM EDT SUN JUN 12 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA CAMPBELL COUNTY IN CENTRAL VIRGINIA EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA * UNTIL 615 PM EDT. * AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CONCORD TO TIMBERLAKE...OR ALONG A LINE EXTENDING FROM CONCORD TO EVINGTON...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RUSTBURG... ALTAVISTA... HURT... SPRING MILLS... MIKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3712 7863 3695 7925 3727 7950 3743 7883 TIME...MOT...LOC 2049Z 307DEG 13KT 3731 7903 3726 7923 $$
3 follow-up statements
623 WWUS51 KRNK 122101 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 501 PM EDT SUN JUN 12 2011 VAC011-019-031-037-083-143-122215- /O.CON.KRNK.SV.W.0292.000000T0000Z-110612T2215Z/ PITTSYLVANIA VA-HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-BEDFORD VA- APPOMATTOX VA- 501 PM EDT SUN JUN 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR NORTHEASTERN PITTSYLVANIA...NORTHERN HALIFAX...NORTHWESTERN CHARLOTTE...CAMPBELL...EASTERN BEDFORD AND SOUTHWESTERN APPOMATTOX COUNTIES... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLADYS TO ALTAVISTA...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF RUSTBURG TO HURT...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ALTAVISTA... HURT... HODGES... LONG ISLAND... STRAIGHTSTONE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3712 7863 3695 7925 3727 7950 3743 7883 TIME...MOT...LOC 2101Z 307DEG 13KT 3719 7904 3715 7924 $$
597 WWUS51 KRNK 122123 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 523 PM EDT SUN JUN 12 2011 VAC011-019-031-037-083-143-122215- /O.CON.KRNK.SV.W.0292.000000T0000Z-110612T2215Z/ PITTSYLVANIA VA-HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-BEDFORD VA- APPOMATTOX VA- 523 PM EDT SUN JUN 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR NORTHEASTERN PITTSYLVANIA...NORTHERN HALIFAX...NORTHWESTERN CHARLOTTE...CAMPBELL...SOUTHEASTERN BEDFORD AND SOUTHERN APPOMATTOX COUNTIES... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKNEAL...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BROOKNEAL... WREN... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3719 7943 3737 7879 3712 7863 3695 7925 TIME...MOT...LOC 2124Z 318DEG 14KT 3706 7896 $$
002 WWUS51 KRNK 122147 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 547 PM EDT SUN JUN 12 2011 VAC011-019-031-037-083-143-122158- /O.CAN.KRNK.SV.W.0292.000000T0000Z-110612T2215Z/ PITTSYLVANIA VA-HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-BEDFORD VA- APPOMATTOX VA- 547 PM EDT SUN JUN 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA... NORTHERN HALIFAX...NORTHWESTERN CHARLOTTE...CAMPBELL...SOUTHEASTERN BEDFORD AND SOUTHERN APPOMATTOX COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. LAT...LON 3719 7943 3737 7879 3712 7863 3695 7925 TIME...MOT...LOC 2148Z 318DEG 14KT 3698 7889 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:36 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 12, 4:36 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 436 PM EDT SUN JUN 12 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH OUR REGION THIS EVENING... TRIGGERING SHOWERS AND THUNDERSTORMS. ONCE THE COLD FRONT MOVES THROUGH...WE CAN EXPECT COOLER AND DRIER CONDITIONS FOR THE FIRST HALF OF THE WORKWEEK. && .NEAR TERM /THROUGH MONDAY/... MADE SOME ADJUSTMENTS TO POPS BASED ON LATEST RADAR/MESOANALYSIS TRENDS AND HRRR MODEL. WILL SEE HIGHEST POPS ALONG AND SOUTH OF HIGHWAY 460 THROUGH 00Z...WITH DRIER AIR WORKING IN FROM THE NW BY THIS EVENING. SVR TSTM WATCH 467 REMAINS IN EFFECT UNTIL 8 PM. PREVIOUS VALID DISCUSSION... THE BEST CHANCES FOR SEVERE STORMS WILL BE FOUND TO THE EAST OF THE BLUE RIDGE...WHERE THE GREATEST ATMOSPHERIC INSTABILITY IS LOCATED. MANY OF THE THUNDERSTORMS WILL BE SOMEWHAT COMPACT...MEANING THAT RAINFALL IN MANY AREAS WILL BE HIT AND MISS. WHERE STORMS DO OCCUR...RAINFALL MAY BE VERY HEAVY...WITH AN INCH OR MORE ACCUMULATION POSSIBLE IN A SHORT PERIOD OF TIME. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. THESE STORMS ARE FIRING AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL BE ENTERING OUR REGION LATER THIS EVENING. WITH THE PASSAGE OF THE COLD FRONT...WE CAN EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH AS WINDS SHIFT FROM THE NORTHWEST AND HIGH PRESSURE BUILDS IN. THE LIGHT DOWNSLOPE WINDS WILL ALLOW SKIES ACROSS OUR REGION TO CLEAR...ALTHOUGH VALLEY FOG WILL STILL BE POSSIBLE. ONCE THE FOG BURNS OFF BY MID MORNING...WE CAN EXPECT MOSTLY CLEAR SKIES AND COOL CONDITIONS...WITH MONDAY AFTERNOON HIGHS RANGING FROM THE LOW 70S IN SOUTHEAST WEST VIRGINIA...TO THE MID 80S ACROSS THE NORTH CAROLINA PIEDMONT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... FORECAST AREA STILL IN A DRIER AIRMASS ON MONDAY NIGHT AND TUESDAY. HOWEVER...DEEP MOISTURE DOES NOT GET VERY FAR AWAY FROM THE AREA AND STARTS SEEPING BACK IN BY TUESDAY NIGHT. THE UPPER RIDGE REMAINS OVER THE SOUTHERN UNITED STATES WITH A CLOSED UPPER LOWS OFF EACH COAST. MODELS DIFFER AT LOW LEVELS WITH THE ECMWF TRACKING A LOW THROUGH THE NORTHERN PLAINS TUESDAY NIGHT AND WEDNESDAY AND THE SREF AND GFS BRINGING THE LOW INTO THE TENNESSEE VALLEY ALONG THE FRONT TO THE SOUTH. WILL HAVE INCREASING CHANCE OF PRECIPITATION WITH THE HIGHEST PROBABILITY IN THE SOUTHWEST COUNTIES TO THE LOWEST IN THE NORTHEAST COUNTY WARNING AREA. WILL TREND CLOSER TO THE COOLER MET GUIDANCE FOR HIGHS ON TUESDAY AND WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH. UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL BY SAT. THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH. WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT WITH BEST CHANCE THU-FRI. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... KBCB AWOS OBSERVATIONS ARE NOT TRANSMITTING TO AWIPS SYSTEM...BUT INFORMATION CAN BE OBTAINED BY DIALING INTO THE SYSTEM. WILL REGULARLY CALL SYSTEM TO ASSURE THAT CURRENT TERMINAL FORECAST FOR THIS SITE REMAINS REPRESENTATIVE OF LOCAL WEATHER CONDITIONS. SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED THIS AFTERNOON...MAINLY WEST OF THE BLUE RIDGE...AND ARE CURRENTLY IN THE VICINITY OF LWB... BCB...AND BLF. THESE STORMS WILL SPREAD EASTWARD THROUGH THE NEXT FEW HOURS...AND SHOULD BE AFFECTING ROA...LYH AND DAN BEFORE OR BY 12/21Z. MANY OF THESE STORMS ARE EXPECTED TO BE COMPACT IN NATURE... MEANING VERY HIT AND MISS ACTIVITY. EXPECT PERIODS OF VERY HEAVY BY BRIEF DOWNPOURS WHERE THE STORMS DO OCCUR...WHICH WILL DROP VISIBILITIES TO LESS THAN 1SM MILE. ALSO...THE ATMOSPHERE IS FAVORABLE FOR LOCALLY STRONG WINDS AND LARGE HAIL IN AND AROUND THE LARGER THUNDERSTORMS. THESE STORMS ARE EXPECTED TO PUSH EAST OF OUR REGION LATE THIS EVENING AS A COLD FRONT MOVES THROUGH. SKIES WILL CLEAR AND WINDS WILL BECOME NORTHWESTERLY BEHIND THE FRONT...WITH WIND SPEEDS EXPECTED TO BE LESS THAN 10KT. STILL LOOKING AT THE POSSIBILITY OF LOCALIZED FOG EARLY MONDAY MORNING...WHICH IS EXPECTED TO BURN OFF BY 13/13Z. VFR CONDITIONS ARE EXPECTED TO BE THE NORM THEREAFTER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...NF/WERT
Hazardous weather outlook, Jun 12, 2:05 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 205 PM EDT SUN JUN 12 2011 NCZ001-002-018>020-VAZ007-009-010-WVZ042>045-131815- ASHE-ALLEGHANY NC-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-MERCER- SUMMERS-MONROE-GREENBRIER- 205 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING AS A WEAK COOL FRONT APPROACHES THE AREA FROM THE NORTHWEST. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...LARGE HAIL...AND STRONG DAMAGING WINDS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THIS AFTERNOON... AND MAINLY EAST OF THE BLUE RIDGE. THE THREAT OF SEVERE STORMS WILL END AROUND SUNSET AS COOLER AND DRIER AIR BEGINS TO SPREAD INTO THE REGION FROM THE WEST FOLLOWING PASSAGE OF THE COOL FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003>006-VAZ011>020-022>024-032>035-043>047-058-059-131815- SURRY-STOKES-ROCKINGHAM-CASWELL-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 205 PM EDT SUN JUN 12 2011 ...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AS A WEAK COOL FRONT APPROACHES THE AREA FROM THE WEST. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...LARGE HAIL...AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED AND HAS BEEN ACTIVATED. 16
In the hours before
Special weather statement, Jun 12, 2:05 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 PM EDT SUN JUN 12 2011
VAZ009-012-015-121830-
GRAYSON VA-SMYTH VA-WYTHE VA-
205 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL AFFECT GRAYSON...SMYTH AND WYTHE
COUNTIES...
AT 203 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHEAST OF MARION TO CHILHOWIE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR MARION AROUND 210 PM...MARION WYTHEVILLE
AROUND 215 PM...THOMAS BRIDGE AROUND 220 PM...RURAL RETREAT AROUND
225 PM AND SUGAR GROVE AROUND 230 PM.
LAT...LON 3700 8142 3695 8138 3696 8138 3697 8134
3682 8106 3658 8154 3662 8162 3663 8161
3665 8164 3679 8170 3683 8175Local storm report, Jun 12, 3:06 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 4 ESE BUFFALO RIDGE 36.73N 80.19W
06/12/2011 E1.75 INCH PATRICK VA TRAINED SPOTTER
RECEIVED A REPORT OF GOLFBALL SIZE HAIL CAUSING DAMAGE TO
SCREEN FIXTURES OF A HOME.
&&
16Local storm report, Jun 12, 3:45 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 2 NNE BENT CREEK 37.55N 78.82W
06/12/2011 M62 MPH BUCKINGHAM VA TRAINED SPOTTER
THUNDERSTORM WIND GUST MEASURED WITH A HOME WEATHER
STATION.
&&
16Local storm report, Jun 12, 4:27 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 W EAST BEND 36.21N 80.61W
06/12/2011 YADKIN NC 911 CALL CENTER
TREE DOWN
&&
AMSLocal storm report, Jun 12, 4:31 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 1 ENE BLOWING ROCK 36.13N 81.66W
06/12/2011 E0.88 INCH WATAUGA NC PUBLIC
OCCURRED ON SUNRISE COVE
&&
PWSpecial weather statement, Jun 12, 4:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT SUN JUN 12 2011
VAZ034-044>046-122100-
APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
432 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BEDFORD...CAMPBELL
AND PITTSYLVANIA COUNTIES...
AT 427 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CONCORD
TO 4 MILES NORTHWEST OF HUDDLESTON...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR HUDDLESTON AROUND 440 PM...SPOUT SPRING
AROUND 445 PM AND LEESVILLE AROUND 500 PM.
LAT...LON 3726 7873 3705 7941 3724 7981 3741 7942
3744 7915 3740 7912 3741 7910 3739 7907
3742 7907 3743 7902 3745 7901The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:53 PM EDT | Special Weather Statement | RNK | Rockbridge | 37 min |
| Jun 12, 2:05 PM EDT | Special Weather Statement | RNK | Smyth | 25 min |
| Jun 12, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 62 min |
| Jun 12, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 79 min |
| Jun 12, 4:32 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 28 min |
| Jun 12, 4:34 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, City of Lynchburg | 3 hr |
| Jun 12, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 50 min |
| Jun 12, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 44 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.